Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    So much going on
    avatar
    Bumblemom posted:
    Hello All,
    I was just diagnosed with diabetes a couple of days ago and a day later the Dr.'s office called to inform me that my triglycerides were so high they couldn't get a proper cholesterol reading. My Thyroid TSH is very elevated. I am taking this all so very hard, I think depression may be setting in. How did I get caught up in this whirl wind?!! My Fibromyalgia is now kicking in I am so sore and aching. I read somewhere a new study finds a connection between some of these issues and Fibromyalgia. Any thoughts or suggestions? Help I need some encouragement.
    Sincerely,
    Bumble Mom
    Reply
     
    avatar
    dollbug responded:
    Hello and welcome....so sorry that you are dealing with so many issues right now....take one day at a time....as you probably already know....stress is the wrath of the dragon's, aka FM, best friend....so try to limit the stress that you have if at all possible...

    I hope that you also got your doctor to check your Vitamin D level, which is so important to a lot of people these days....low Vitamin D can cause additional pain for some of us and it can also affect other illnesses as well...

    I am sure you will find some good *tools and tips* here that will help you cope better...

    I took care of my aunt, who was also diabetic and she managed hers just fine, as long as she ate right and watch her sugar blood level...this is a process also that you will have to learn a lot about. Hang in there I am sure that things will get better for you.

    Take care.


    MiMi
    IN GOD WE TRUST....MAY GOD BLESS AND GUIDE AMERICA....

    My personal exchanges are Vitamin D and Pain and Wrath of the Dragon....if you care to visit..
     
    avatar
    forgetful88 replied to dollbug's response:
    You need an endocrinologist. They handle both issues.

    Both are very controlable, don't stress...

    Your muscles pains & aches could very well be your thyroid level.

    I have been on thyroid medication for the last 19yrs. Now I am not a diabetic so can't say much there. Is it type 1 or type II?
     
    avatar
    booch007 responded:
    BUMBLE.....

    Breathe. First the trigylcerides will get better when your diabetes gets under control. Shame on him for not realising this is all the diabetes....

    Carbohydrates turn to energy quicker then protiens and fats and they pass through the portal first as a fatty acid molecule....(hense a tryglyceride.) People who are pre-diabetic and are early onset we see these high triglycerides of 300 and better.......as a sign of the near future cross over to real sweetness/ diabetes the diagnosis.

    As a type 2 diabetic your are just insulin resistant in most cases. Meds to help you be more sensitive to your own insulin and a med to increase insulin is the avenue most taken....

    There are some Type 1 diabetics that have an antibody that has hurt the panceas and also will go after the thyroid and this again is a process (fixable) but with and endocrinologist.

    Exercise is always the best medicine to make your insulin more absorbed and utilized. See we are back to that old exercise mantra form the docs!

    NOW the thyroid....this maybe the whole anchollata(sp?) here.

    The thyroid is the boss of all organs and it can very well be contributing to the diabetes showing up now. BUT...this is all a balance of hormones and a very important one.

    A good endocrinologist with a diabetic educator in the house is imperative. It is so hard to get the understanding of the disease, but it is so managable when you learn the TOOLs to use. Self reading can also help you figure you out. Getting a finger stick machine and checking yourself is also so important.

    Just before meals and 2-3 hours after in the beginning to see how you respond to what you ate.

    I will say that the trend now is to use lantus insulin once at night (a slow acting insulin) in patients, besides the pill assist. Research is showing a better result with this avenue. It will be what your doc and you are comfortable with though.

    I wish you luck with this, it is defenitely workable. Not like the dragon fight we have. I am sorry you have more on your plate though. Having high sugars says you cells and muscles are not getting fed, it is staying in the blood....so you may feel better when you get into control Also a sugar over 300 will dehydrate you body badly, so if you have been that high (after a party) it will only aggraveate the FM.....feeling tired etc.

    You will get better...it will be amazing to you the difference in your labs when the machine is made efficient with the med assist. All this is connected. Good Luck,NAncy B
     
    avatar
    Bumblemom replied to dollbug's response:
    Thank you so much for the kind words! I am sorry it has taken me awhile to respond. Just going through the adjustment. I appreciate all the encouragement and kind words it helps so much! I wish you the best too!
     
    avatar
    Bumblemom replied to forgetful88's response:
    Thank you so much for the advise I appreciate it! I appreciate all the positive encouragement and advise and I wish you the best!
    Thank you so much
     
    avatar
    Bumblemom replied to booch007's response:
    Nancy,
    How can I thank you for all of this education!! You have brought me so much education and most of all encouragement!! I can't tell you enough!! I am so Thankful!! Thank you so much taking all this time to help me understand and to be able to move forward. I apologize that I hadn't responded sooner as it is taking some time to work on the emotional part of this. I know I keep saying this but Thank you so very much!!
    Bea


    Helpful Tips

    ~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
    Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
    Was this Helpful?
    489 of 564 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.